Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 60, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 2, 2024, 7:11 PM CDT for Borden County, Scurry County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2024, 7:11 PM CDT (00:11 UTC)
- Expired
- Sep 3, 2024, 12:15 AM CDT
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Borden County, TX, Scurry County, TX
The radar
The Lubbock radar (KLBB), 117 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -15.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 5:56 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 2, 5:56 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 556 PM CDT Mon Sep 2 2024 ...New AVIATION... .SHORT TERM... (This afternoon through Tuesday night) Issued at 212 PM CDT Mon Sep 2 2024 Rain continues to be the main feature for the forecast with light to moderate rain falling nearly areawide this afternoon. Today's rainfall amounts range from under an inch to over 4 inches with spots like Andrews(over 4 inches) and Fluvanna (over 6 inches) seeing the most so far. Marginal instability (between 500-100 J/kg MUCAPE), divergence aloft, and the front that moved through this morning will act in concert with the 1.25-1.5" PWATs to keep rain chances elevated through tonight. Additional rainfall up to an inch or more can be expected for many spots through tonight and into tomorrow with locally higher amounts possible that end up under training showers or under embedded thunderstorms. Lightning, heavy rain, and gusty winds will be the main concerns with any thunderstorms. Small hail may be possible, but current environment (shallow mid-level lapse rates) don't favorably support hail growth. Flooding of low lying areas/roads will continue to be likely. Drier air begins to move into the area during the day tomorrow and the best rain chances are shifted to the south and southeast where better moisture and lift will be present. All locations will still have a chance of at least a trace during the day tomorrow before chances really taper off from north to south. Temperatures drop into the 60s for most tonight with the higher elevations dipping into upper 50s. Rain and clouds will keep temperatures well below normal for Tuesday with most areas reaching into the 70s before falling back into the 60s Tuesday night. && .LONG TERM... (Wednesday through Sunday) Issued at 212 PM CDT Mon Sep 2 2024 A drier pattern will set in in the wake of the mid/upper trough. Building geopotential heights over the western CONUS will extend east into TX and allow for large scale subsidence to set in. This will reduce rain chances over the area from Wednesday into next week. Ensembles have backed off on showing development of troughing over the northern Great Plains and the extended forecast shows high and low temperatures near to slightly above normal for early September. Therefore, a comparatively uneventful weather situation is in store for the end of this week into next week. We can still expect showers and storms resulting from heating of elevated terrain over the usual spots of the Davis Mountains into the Lower Trans Pecos. However, large scale subsidence will maintain low rain chances for the rest of the area. Highs remain below average this week into this weekend, rising from mostly the 70s and 80s on Wednesday into the 80s and above by Thursday and Friday for most regions, with highs rising into the 90s appearing over larger portions of the Rio Grande basins, eastern Permian Basin, and up the Pecos River once again next week as the warming and drying trend continues. NBM has trended lower by a few degrees for highs this week, but slightly higher with highs next week. By Monday next week, highs are forecast to be near to slightly above normal, with 80s, 90s for northeastern Permian Basin, along the Pecos River, in the basins of western Culberson County and near the Rio Grande, with 80s in higher elevations and near triple digit heat along the Rio Grande. Lows will be near normal with 60s, 50s over higher elevations and northern Lea County, and lows only falling into the 70s and above over Terrell County into the Big Bend. Light winds and easterly flow will keep dew point temperatures in the 50s and 60s into this weekend before dew point temperatures begin to fall into the 50s, 40s over westernmost regions both during the day and night as drier air moves in from the north and west. Despite the relatively meager warm up, lowering dew point temperatures next week, and beginning of meteorological fall on September 1, we still cannot say we have seen the last of summer heat this year. && .AVIATION... (00Z TAFS) Issued at 555 PM CDT Mon Sep 2 2024 Numerous showers continue to move through the area and will be a fixture through tonight and tomorrow morning. CIG/VIS will bounce from MVFR/IFR at times before settling more towards IFR tonight. TS will be possible, but not currently included due to low confidence on timing and location. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 65 73 65 80 / 90 80 30 30 Carlsbad 61 75 61 80 / 40 30 10 20 Dryden 68 79 68 81 / 70 60 60 50 Fort Stockton 64 73 64 79 / 80 70 40 50 Guadalupe Pass 57 69 58 76 / 50 30 10 20 Hobbs 60 73 60 80 / 50 40 10 20 Marfa 60 73 59 77 / 60 40 20 50 Midland Intl Airport 64 73 65 79 / 80 70 30 30 Odessa 65 73 66 79 / 80 60 30 30 Wink 65 76 65 82 / 70 60 20 30 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...93 LONG TERM....94 AVIATION...93
Hazardous weather outlook, Sep 2, 2:19 PM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 219 PM CDT Mon Sep 2 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-031930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 219 PM CDT Mon Sep 2 2024 /119 PM MDT Mon Sep 2 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Flash flooding is possible in areas of heavier showers and storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:13 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 5 hr |
| Sep 2, 8:23 PM CDT | River Flood Warning | MAF | Brewster | 38 hr |
| Sep 2, 8:23 PM CDT | River Flood Advisory | MAF | Presidio | 2 hr |
| Sep 3, 5:45 AM CDT | River Flood Warning | MAF | Presidio | 14 hr |
| Sep 3, 5:45 AM CDT | River Flood Warning | MAF | Brewster | 57 hr |
| Sep 3, 10:20 AM CDT | Flash Flood Warning | MAF | Scurry | 4 hr |
| Sep 3, 11:45 AM CDT | Flash Flood Warning | MAF | Borden, Howard, Mitchell, Scurry | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.